MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BCI 3301 HAND HELD PULSE OXIMETER

SMITHS MEDICAL ASD, INC. BCI 3301 HAND HELD PULSE OXIMETER
Model Number 3301A3
Medical Device Problem Code Failure to Sense (1559)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Other, other text: b3: date of event is unknown, no information has been provided to date.Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that the device takes a long time to register on oxygen (o2); "if it registers one at all".Patient involvement is unknown.
 
Event or Problem Description
Additional information received via email.There was no patient involvement and no patient or clinical injury.The outcome was resolved.
 
Additional Manufacturer Narrative
Health impact, and evaluation codes: updated.No product was returned, and no photographic evidence was provided to aid in the investigation.As a result, a complaint investigation, product evaluation and problem confirmation cannot be performed.The exact cause could not be determined.However, the most probable cause was a faulty main board or spo2 probe/spo2 cable.The product's history records were reviewed and there were no non-conformances nor service-related issues that would have resulted in the reported complaint.If the product is returned the manufacturer will re-open the complaint for further device analysis.
 
Additional Manufacturer Narrative
D4 was corrected.Udi related data quality updates only.

Brand Name
BCI 3301 HAND HELD PULSE OXIMETER
Common Device Name
OXIMETER
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
6000 nathan lane north
minneapolis MN 55442
Manufacturer (Section G)
NULL
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key17905410
Report Number3012307300-2023-09154
Device Sequence Number7897365
Product Code DQA
UDI-Device Identifier30843418001099
UDI-Public(01)30843418001099(11)191223(21)000006568
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K020739
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3301A3
Device Catalogue Number3301A3
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2023
Supplement Date Received by Manufacturer09/29/2023
Not provided
Initial Report FDA Received Date10/10/2023
Supplement Report FDA Received Date10/26/2023
07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/23/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown